Alert archive / Minnesota / Tornado Warnings in 2013

Tornado Warning 10, NWS Duluth, MN

August 29, 2013Aitkin County, Cass County, Itasca County, Minnesota

NWS Duluth, MN issued this tornado warning at Aug 29, 2013, 6:30 PM CDT for Aitkin County, Cass County, Itasca County, Minnesota. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2013, 6:30 PM CDT (23:30 UTC)
Expired
Aug 29, 2013, 7:00 PM CDT
In force
30 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Aitkin County, MN, Cass County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 110 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 6:33 PM CDTTORNADO2 E Remer, MNSPOTTER REPORTS BROAD, WEAK TORNADO. LOCATION ESTIMATED FROM SPOTTERS DESCRIPTION.
Aug 29, 6:38 PM CDTTORNADO7 Nw Swatara, MNTORNADO SPOTTED JUST NORTH OF HIGHWAY 200
Aug 29, 7:03 PM CDTHAIL 1.752 Nw Hill City, MNON HIGHWAY 169. REPORT RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Aug 29, 7:10 PM CDTHAIL 1.753 N Hill City, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 5:46 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WFUS53 KDLH 292330
TORDLH
MNC001-021-061-300000-
/O.NEW.KDLH.TO.W.0010.130829T2330Z-130830T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
630 PM CDT THU AUG 29 2013

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  EAST CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  SOUTH CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 700 PM CDT

* AT 630 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR REMER...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...WEATHER SPOTTERS REPORTED STRONG ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  SWATARA...HILL CITY...HAYPOINT AND SPLIT HAND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4706 9341 4691 9343 4683 9363 4702 9405
      4719 9390
TIME...MOT...LOC 2330Z 300DEG 37KT 4705 9382

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$
 MILLER
3 follow-up statements
698 
WWUS53 KDLH 292340
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
640 PM CDT THU AUG 29 2013

MNC001-021-061-300000-
/O.CON.KDLH.TO.W.0010.000000T0000Z-130830T0000Z/
CASS MN-AITKIN MN-ITASCA MN-
640 PM CDT THU AUG 29 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ITASCA...
NORTHWESTERN AITKIN AND EAST CENTRAL CASS COUNTIES UNTIL 700 PM
CDT...

AT 640 PM CDT...A CONFIRMED TORNADO WAS LOCATED 5 MILES EAST OF
REMER...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR CONFIRMED TORNADO.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...HAYPOINT...SWATARA AND SPLIT HAND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE 
TORNADO. TAKE COVER NOW!

&&

LAT...LON 4700 9394 4716 9382 4706 9341 4691 9343
      4683 9363
TIME...MOT...LOC 2340Z 298DEG 23KT 4704 9379

TORNADO...OBSERVED
HAIL...1.75IN

$$
 MILLER
603 
WWUS53 KDLH 292345
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
645 PM CDT THU AUG 29 2013

MNC001-021-061-300000-
/O.CON.KDLH.TO.W.0010.000000T0000Z-130830T0000Z/
CASS MN-AITKIN MN-ITASCA MN-
645 PM CDT THU AUG 29 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ITASCA...
NORTHWESTERN AITKIN AND EAST CENTRAL CASS COUNTIES UNTIL 700 PM
CDT...

AT 645 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 7 MILES EAST-SOUTHEAST OF REMER...JUST NORTH OF HIGHWAY 200 
AND MOVING EAST-SOUTHEAST AT 25 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO.

SOURCE...RADAR CONFIRMED TORNADO.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
         BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
         VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE. FLYING
         DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXPECT TREES TO
         BE UPROOTED OR SNAPPED.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...HAYPOINT...SWATARA AND SPLIT HAND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4700 9394 4716 9382 4706 9341 4691 9343
      4683 9363
TIME...MOT...LOC 2345Z 298DEG 23KT 4702 9375

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN

$$
 MILLER
664 
WWUS53 KDLH 292352
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
652 PM CDT THU AUG 29 2013

MNC001-021-061-300000-
/O.CON.KDLH.TO.W.0010.000000T0000Z-130830T0000Z/
CASS MN-AITKIN MN-ITASCA MN-
652 PM CDT THU AUG 29 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ITASCA...
NORTHWESTERN AITKIN AND EAST CENTRAL CASS COUNTIES UNTIL 700 PM
CDT...

AT 650 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 7 MILES WEST OF HILL CITY...JUST NORTH OF HIGHWAY 200...AND 
MOVING SOUTHEAST AT 25 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO.

SOURCE...RADAR CONFIRMED TORNADO.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
         BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
         VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE. FLYING
         DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXPECT TREES TO
         BE UPROOTED OR SNAPPED.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...HAYPOINT...SWATARA...SPLIT HAND LAKE...HIGHWAY 169 
AROUND HILL CITY...AND THE QUADNA MOUNTAIN RESORT AREA SOUTH OF HILL 
CITY.

THIS TORNADO WILL LIKELY CROSS HIGHWAY 200 NEAR...OR JUST WEST OF 
HILL CITY.  DO NOT DRIVE WEST OF HILL CITY ON HIGHWAY 200 UNTIL THIS 
STORM HAS PASSED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 4700 9394 4716 9382 4706 9341 4691 9343
      4683 9363
TIME...MOT...LOC 2351Z 301DEG 22KT 4700 9372

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN

$$
 MILLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 29, 3:50 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 29, 3:50 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
350 PM CDT THU AUG 29 2013

.SHORT TERM...THE MAIN FOCUS FOR TONIGHT IS THUNDERSTORMS.

AT 330 PM...THUNDERSTORMS WERE GENERALLY ON THE DECREASE ACROSS
THE CWA. THE STRONGEST STORM WAS LOCATED OVER IRON COUNTY. THIS
WAS PART OF THE LARGE LINE OF STORMS THAT MOVED FROM THE DAKOTAS
LAST NIGHT...THROUGH NORTHERN MINNESOTA AND NORTHERN WISCONSIN.
TEMPERATURES RANGED FROM THE 60S NEAR LAKE SUPERIOR TO NEAR 90 IN
OUR FAR SOUTHERN COUNTIES. DEWPOINTS WERE LARGELY IN THE 60S NORTH
TO THE 70S SOUTH.

THE MAIN FOCUS FOR TONIGHT WILL DEFINITELY BE THUNDERSTORMS. THE
ATMOSPHERE HAS BEEN WORKED OVER PRETTY WELL FROM THE MCS THAT
MOVED ACROSS MUCH OF THE CWA DURING THE DAY. IT MAY STILL TAKE
SOME TIME BEFORE THINGS DESTABILIZE FURTHER FOR MORE DEVELOPMENT
LATER THIS AFTERNOON AND INTO THE EVENING. THE NMM WRF/NSSL WRF/
HRRR AND RAP NOT DOING THE BEST AS OF 330 PM. THE 4 KM NMM WRF
SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT SCENARIO. THIS MODEL
INDICATES THAT STORMS WILL FIRE UP AGAIN ACROSS NW MN AND SWEEP
FROM NW TO SE ACROSS ESPECIALLY THE SW 1/3 OF THE CWA. THIS WOULD
MAKE THE MOST SENSE AS THIS SHOULD BE THE AREA MOST APT TO
DESTABILIZE AND WITH THE BEST SURFACE CONVERGENCE. MANY OF THE
MODELS ARE ACTUALLY INDICATING THE MOST WIDESPREAD PRECIPITATION
ACROSS NORTHERN PORTIONS OF THE AREA...WHICH WOULD BE WHERE IT HAS
LARGELY STABILIZED THOUGH.

FRIDAY SHOULD BE MUCH MORE QUIET...AS A COLD FRONT BRINGS A BIT
COOLER AND DRIER AIR TO THE REGION. HIGH TEMPERATURES SHOULD STILL
BE IN THE 80S FOR THE MOST PART.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...

DRY CONDITIONS ARE EXPECTED FRI NIGHT AND EARLY SAT ACROSS MUCH OF
THE UPPER MIDWEST AS A WEAK RIDGE OF HIGH PRESSURE ALOFT AND A SFC
HIGH DOMINATE THE REGION. THE NEXT SYSTEM WILL DEVELOP OVER THE NRN
PLAINS AND CANADIAN FRONT RANGE FRI NIGHT AND MOVE EWD THROUGH NRN
MN AND INTO WRN ONTARIO DURING THE DAY SAT AND SAT NIGHT. THE MODELS
ARE IN VERY GOOD AGREEMENT BRINGING THE SFC LOW EWD JUST NORTH OF
THE INTERNATIONAL BORDER INTO WRN ONTARIO BY SUNDAY MORNING...WITH A
SFC TROUGH/COLD FRONT EXTENDING SWD THROUGH MN. SHOWERS AND STORMS
ARE EXPECTED TO SPREAD ACROSS THE REGION ALONG AND AHEAD OF THIS
FRONT...WITH A CHANCE OF A FEW STRONG OR SEVERE STORMS. AS THE SFC
LOW TRACKS TO THE EAST INTO CENTRAL ONTARIO AND THE FRONT SLIDES
INTO WI/MICH U.P. A TIGHT PRES GRADIENT WILL SET UP ON THE BACK SIDE
OF THE LOW IN NE MN AND ALLOW GUSTY N WINDS TO DEVELOP WITH A FEW
SUNDAY MORNING AND AFTERNOON CAA RAIN SHOWERS. HIGH PRESSURE WILL
MOVE IN AND DOMINATE THE AREA BY MONDAY AND CONTINUE TO BRING DRY
CONDITIONS TO THE NORTHLAND THROUGH TUE AND INTO EARLY WED. A WEAK
FRONT WILL DROP SWD INTO THE REGION LATE WED AND BRING WITH IT
ADDITIONAL CHANCES FOR SHOWERS.

TEMPERATURES SATURDAY WILL CONTINUE TO BE WARM WITH HIGHS IN THE
UPPER 70S AND LOWER TO MID 80S...ALONG WITH HUMID CONDITIONS.
HOWEVER...THE COLD FRONT ON SATURDAY NIGHT WILL USHER IN A MUCH
DRIER AND COOLER AIR MASS WITH HIGHS ON SUN AND MON IN THE 60S AND
70S...AND NOTICEABLY LOWER HUMIDITIES. TEMPS WARM BA

&&

.AVIATION...18Z TAF ISSUANCE...

LINE OF THUNDERSTORMS CURRENTLY MOVING TO THE EAST JUST NORTH OF
DLH WITH GUSTY WINDS...HEAVY LINE AND FREQUENT LIGHTNING. A BRIEF
BREAK IN THE CONVECTION IS EXPECTED EARLY THIS AFTERNOON BEFORE
ANOTHER ROUND DEVELOPS IN THE LATE AFTERNOON ACROSS N-CENTRAL MN
AND MOVES ACROSS THE NORTHLAND EARLY THIS EVENING. SOME OF THE
STORMS COULD BECOME STRONG TO SEVERE WITH VERY GUSTY WINDS AND
HAIL. A FEW OF THE STORMS COULD LINGER AROUND HYR UNTIL
06-08Z...OTHERWISE CONDITIONS CLEAR OUT FROM WEST TO EAST INTO
EARLY FRIDAY MORNING. WINDS WILL INCREASE FROM THE NNW DURING THE
MORNING FRIDAY...WITH MVFR CIGS.

&&

.POINT TEMPS/POPS...
DLH  64  80  58  79 /  80  30   0  20
INL  61  84  62  82 /  80  10  20  50
BRD  68  86  62  86 /  50  10   0  40
HYR  71  83  58  84 /  70  30   0  10
ASX  68  78  59  78 /  80  30   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
LONG TERM....TENTINGER
AVIATION...TENTINGER
Hazardous weather outlook, Aug 29, 4:05 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
405 PM CDT THU AUG 29 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
405 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHLAND TONIGHT...MAINLY SOUTH OF THE HIGHWAY 2 CORRIDOR.
THERE IS A CHANCE OF LARGE HAIL...DAMAGING WINDS AND
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-301130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
405 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT.
THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW STRONGER
STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT COULD BRING THUNDERSTORMS TO THE NEARSHORE
WATERS OF LAKE SUPERIOR LATE SATURDAY AFTERNOON AND SATURDAY
NIGHT.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 29, 4:10 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
410 PM CDT THU AUG 29 2013

WIZ004-009-292145-
IRON-PRICE-
410 PM CDT THU AUG 29 2013

...STRONG STORM MOVING INTO PRICE COUNTY...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF MUSSER LAKE...MOVING SOUTHEAST
AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  RURAL PRICE COUNTY AT 420 PM

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4582 9045 4604 9019 4598 9003 4556 9003

DAP
Special weather statement, Aug 29, 4:42 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
442 PM CDT THU AUG 29 2013

WIZ009-292200-
PRICE-
442 PM CDT THU AUG 29 2013

...STRONG STORM OVER PRICE COUNTY...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL PRICE COUNTY...MOVING EAST AT
25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4567 9025 4588 9013 4586 9004 4582 9003
      4560 9004 4560 9005

DAP
Special weather statement, Aug 29, 4:45 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
445 PM CDT THU AUG 29 2013

MNZ018-025-026-292230-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
445 PM CDT THU AUG 29 2013

...STRONG STORM HEADED FOR NORTHERN CASS COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF TOWN OF CASS LAKE...MOVING EAST
AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  TOWN OF CASS LAKE AND WILKINSON BY 450 PM...
  SCHLEY BY 505 PM...
  BENA BY 525 PM...
  FEDERAL DAM AND BREVIK BY 530 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4741 9467 4742 9444 4751 9442 4749 9399
      4705 9423 4723 9468 4740 9468

DAP
Special weather statement, Aug 29, 4:46 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
446 PM CDT THU AUG 29 2013

MNZ036>038-WIZ001-292230-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SOUTH AITKIN-
446 PM CDT THU AUG 29 2013

...STRONG STORM OVER PINE COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DENHAM...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  WILLOW RIVER BY 455 PM...
  MOOSE LAKE STATE PARK BY 500 PM...
  BRUNO AND BARNUM BY 505 PM...
  NEMADJI BY 510 PM...
  DUQUETTE AND KERRICK BY 515 PM...
  NICKERSON BY 520 PM...
  HOLYOKE BY 525 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4651 9218 4618 9222 4628 9311 4650 9311

DAP
Special weather statement, Aug 29, 5:53 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
553 PM CDT THU AUG 29 2013

MNZ038-WIZ001-006-007-292315-
BURNETT-DOUGLAS-PINE-WASHBURN-
553 PM CDT THU AUG 29 2013

...THUNDERSTORMS MOVING ACROSS NORTHWEST WISCONSIN...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR WEBB LAKE...MOVING EAST AT 15
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MINONG FLOWAGE...     TREGO...              MINONG...
  LAMPSON...            DANBURY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4645 9164 4614 9155 4577 9156 4587 9274
      4610 9273

LE
Local storm report, Aug 29, 6:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
607 PM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             1 N BOY LAKE            47.12N 94.15W
08/29/2013  M1.00 INCH       CASS               MN   TRAINED SPOTTER

&&

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:29 PM CDTSpecial Weather StatementDLHKoochiching16 min
Aug 28, 7:43 PM CDTSpecial Weather StatementDLHSaint Louis32 min
Aug 28, 8:16 PM CDTSpecial Weather StatementDLHSaint Louis29 min
Aug 28, 8:45 PM CDTSpecial Weather StatementDLH30 min
Aug 28, 9:18 PM CDTSpecial Weather StatementDLHSaint Louis27 min
Aug 28, 9:46 PM CDTSpecial Weather StatementDLHSaint Louis29 min
Aug 28, 10:16 PM CDTSpecial Weather StatementDLHSaint Louis44 min
Aug 28, 10:47 PM CDTSpecial Weather StatementDLHSaint Louis28 min
Aug 29, 8:54 AM CDTSpecial Weather StatementDLHCass21 min
Aug 29, 9:20 AM CDTSpecial Weather StatementDLHKoochiching20 min
Aug 29, 9:50 AM CDTSpecial Weather StatementDLHCass25 min
Aug 29, 9:51 AM CDTSpecial Weather StatementDLHKoochiching24 min
Aug 29, 10:16 AM CDTSpecial Weather StatementDLHCass14 min
Aug 29, 10:25 AM CDTSpecial Weather StatementDLHSaint Louis35 min
Aug 29, 10:26 AM CDTSpecial Weather StatementDLHKoochiching34 min
Aug 29, 10:49 AM CDTSpecial Weather StatementDLHCass, Itasca11 min
Aug 29, 11:08 AM CDTSpecial Weather StatementDLHItasca22 min
Aug 29, 11:13 AM CDTSpecial Weather StatementDLH32 min
Aug 29, 11:40 AM CDTSpecial Weather StatementDLHSaint Louis20 min
Aug 29, 12:02 PM CDTSpecial Weather StatementDLHLake28 min
Aug 29, 12:06 PM CDTSpecial Weather StatementDLHSaint Louis24 min
Aug 29, 12:32 PM CDTSpecial Weather StatementDLHLake28 min
Aug 29, 12:33 PM CDTSpecial Weather StatementDLHLake17 min
Aug 29, 12:43 PM CDTSpecial Marine WarningDLH62 min
Aug 29, 12:55 PM CDTSpecial Weather StatementDLH20 min
Aug 29, 1:54 PM CDTSpecial Marine WarningDLH66 min
Aug 29, 4:45 PM CDTSpecial Weather StatementDLHCass45 min
Aug 29, 4:46 PM CDTSpecial Weather StatementDLHPine44 min
Aug 29, 5:04 PM CDTSevere Thunderstorm WarningDLHCass, Itasca41 min
Aug 29, 5:22 PM CDTTornado WarningDLHCass23 min
Aug 29, 5:43 PM CDTSevere Thunderstorm WarningDLHCass, Itasca47 min
Aug 29, 6:57 PM CDTTornado Warning Tornado observedDLHAitkin, Cass33 min

Nearby

Tornado Warnings in Minnesota, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.